Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Highlight

Accutane And Duac?

Recommended Posts

I'm still not sure why my doctor prescribed me with a topical cream while taking Accutane today. I thought the idea was to avoid any contact with topical acne medicine? I told him that I was getting new acne everyday going into month 5, and instead of raising the dose he wants me to use Duac? I just read it causes redness and dryness, but Accutane is already doing that to me. If I went to this dermatologist with the mindset of no more gels/creams and strictly Accutane, why are we going back to stuff that didn't work 5 years ago? Accutane isn't the most effective choice out there?

Share this post


Link to post
Share on other sites

I've never heard of a derm prescribing a topical while you're still on Accutane.

No, Accutane is NOT the "most effective" choice out there. It's one choice proven fairly effective, relative to most products. Just remember every person is different, Accutane simply having a good success rate. What may be the best choice for your skin might not be Accutane. Just depends really.

If Duac didn't work 5 years ago and your derm is prescribing it while on Accutane, I'd probably assume he wants you to try Duac again because Accutane can make other topicals work better. The problem I see is that he's prescribing while you're still in your course. That seems like a fatal error.

If I were you, I'd not touch the Duac. I'd reschedule an appt. with the derm and tell him I did not use the Duac, because my skin is already too dry and I don't want the extra redness and peeling. He might argue, but I don't have to listen. Using the prescription is my decision, and if I say I'm not going to use something, I'm not going to.

Simple as that. Also, ask him to up the Accutane dosage if it's possible. Tell him you'd rather do that (IF that's what you want).

I personally wouldn't try to up the Accutane dose much. I would just ride out the next month, let Accutane get out of my system, and as my skin would get healthier, I'd introduce a topical regimen. Most likely the topical regimen will be far more effective than before.

Edited by Vanbelle

Share this post


Link to post
Share on other sites

Bump

My dermatologist prescribed me Roaccutane last week. My GP previously prescribed me Duac Once Daily. This is a Clindamycin + Anhydrous Benzoyl Peroxide gel. I have been using it for 2 years and prior to roaccutane, it was keeping me from out breaking. I haven't been told to discontinue using one if using the other, but then again I didn't ask.

Should I be using both Roaccutane and Duac at the same time?

Share this post


Link to post
Share on other sites

i started roaccutane today and before that i was using differin and duac. My derm told me that my acne could get worse in the first stages of tratment and i can use duac to prevent it.

so i think you definately can use it the beginning stages of your treatment, but not the whole time because your skin gets thinner and very sensitive while on accutane. That's what my derm told me at least..

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×